MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX COSMOS; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX COSMOS; EMBOLIZATION COIL
Model Number 182065CS-V
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The coil remains implanted and the remainder of the device was discarded at the user facility; therefore, a product analysis could not be performed.The root cause cannot be determined.
 
Event or Problem Description
It was reported that during embolization treatment of a large internal carotid aneurysm, an attempt was made to remove the first implanted coil; however, during withdrawal of the coil, the coil stretched almost down to the common carotid artery and then detached at the detachment zone.The proximal end of the detached coil was pushed up into the external carotid artery.An occlusion balloon test had been performed prior to the procedure to determine if it could be an option for the patient and it was successful; therefore, the decision was made to totally occlude the ica.The aneurysm was treated with additional coils and when the aneurysm was completely occluded, the coil ball mass was brought back into the ica.Finally, two amplatzer plugs were deployed in the ica proximal to the coil mass and aneurysm.There was no reported adverse patient sequelae.

Brand Name
MICROPLEX COSMOS
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6514323
Report Number2032493-2017-00100
Device Sequence Number10787689
Product Code KRD
UDI-Device Identifier00810170014185
UDI-Public(01)00810170014185(11)161017(17)210930(10)16101714
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K102365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2021
Device Model Number182065CS-V
Device Lot Number16101714
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2017
Initial Report FDA Received Date04/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;